Alert archive / North Carolina / River Flood Warnings in 2015
River Flood Warning 21, NWS Raleigh, NC
NWS Raleigh, NC issued this river flood warning at Nov 19, 2015, 6:42 PM EST for Chatham County, North Carolina. It took effect at Nov 19, 2015, 7:00 PM EST. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 19, 2015, 6:42 PM EST (23:42 UTC)
- In effect from
- Nov 19, 2015, 7:00 PM EST
- Expired
- Nov 20, 2015, 1:00 PM EST
- In force
- 18 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
County Chatham County, NC
The radar
The Raleigh/Durham radar (KRAX), 63 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Haw River near Bynum (BYNN7). The gauge peaked at 11.07 ft at Nov 19, 2015, 10:00 PM EST.
- Action stage
- 10 ft
- Minor stage
- 11 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02096960, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
798
WGUS42 KRAH 192342
FLWRAH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH, NC
642 PM EST THU NOV 19 2015
...The National Weather Service in Raleigh has issued a
Flood Warning for the following rivers in North Carolina...
Haw River Near Bynum affecting Chatham County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC037-201142-
/O.NEW.KRAH.FL.W.0021.151120T0000Z-151120T1800Z/
/BYNN7.1.ER.151120T0000Z.151120T0000Z.151120T0600Z.NO/
642 PM EST THU NOV 19 2015
The National Weather Service in Raleigh has issued a
* Flood Warning for
The Haw River Near Bynum.
* until Friday afternoon, or until the warning is cancelled.
* At 6:16 PM Thursday the stage was 10.6 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage this
evening.
* Impact...At 11.0 feet, The river widens up to 400 feet across. It
floods pasturelands on the right bank and woodlands on the left.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Fri Sat Sun Mon Tue
Haw River
Bynum 11 10.6 Thu 06 PM 10.4 7.0 5.9 5.3 4.9
To convert the above stage readings to above mean sea level (ft), add
the following to the stage:
Bynum: 283.31
&&
LAT...LON 3590 7918 3582 7911 3576 7905 3569 7916
3585 7930
$$2 follow-up statements
758
WGUS82 KRAH 200127
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
827 PM EST THU NOV 19 2015
...The Flood Warning continues for the following rivers in North
Carolina..
Haw River Near Bynum affecting Chatham County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC037-201327-
/O.CON.KRAH.FL.W.0021.000000T0000Z-151120T1800Z/
/BYNN7.1.ER.151120T0100Z.151120T0115Z.151120T0600Z.NO/
827 PM EST THU NOV 19 2015
The Flood Warning continues for
the Haw River Near Bynum.
* At 8:15 PM Thursday the stage was 11.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The river will remain near flood stage this evening,
then fall to below flood stage by after midnight Friday.
* Impact...At 11.0 feet, The river widens up to 400 feet across. It
floods pasturelands on the right bank and woodlands on the left.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Fri Sat Sun Mon Tue
Haw River
Bynum 11 11.0 Thu 08 PM 10.4 7.0 5.9 5.3 4.9
To convert the above stage readings to above mean sea level (ft), add
the following to the stage:
Bynum: 283.31
&&
LAT...LON 3590 7918 3582 7911 3576 7905 3569 7916
3585 7930
$$111
WGUS82 KRAH 200703
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
203 AM EST FRI NOV 20 2015
...The Flood Warning is cancelled for the following rivers in North
Carolina...
Haw River Near Bynum affecting Chatham County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC037-200733-
/O.CAN.KRAH.FL.W.0021.000000T0000Z-151120T1800Z/
/BYNN7.1.ER.151120T0100Z.151120T0246Z.151120T0546Z.NO/
203 AM EST FRI NOV 20 2015
The Flood Warning is cancelled for
the Haw River Near Bynum.
* At 1:46 AM Friday the stage was 10.9 feet.
* Flood stage is 11.0 feet.
* fell below flood stage at 1:46 AM Friday.
* Forecast...The river will continue to fall to 7.0 feet by Saturday
morning.
* Impact...At 11.0 feet, The river widens up to 400 feet across. It
floods pasturelands on the right bank and woodlands on the left.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Fri Sat Sun Mon Tue
Haw River
Bynum 11 10.9 Fri 02 AM 10.4 7.0 5.9 5.3 4.9
To convert the above stage readings to above mean sea level (ft), add
the following to the stage: 283.31
&&
LAT...LON 3590 7918 3582 7911 3576 7905 3569 7916
3585 7930
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Nov 19, 6:10 PM EST, 32 minutes earlier.
Area forecast discussion, Nov 19, 6:10 PM EST, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 610 PM EST THU NOV 19 2015 .SYNOPSIS...A COLD FRONT WILL CROSS THE AREA THEN MOVE OFF THE COAST BY LATE TONIGHT. HIGH PRESSURE WILL BUILD OVER THE REGION ON FRIDAY. ANOTHER MAINLY DRY COLD FRONT WILL SWEEP ACROSS THE AREA LATE SATURDAY NIGHT. COOL HIGH PRESSURE RETURNS SUNDAY... LASTING THROUGH EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 610 PM THURSDAY... PROBLEM OF THE EVENING WILL BE THE TIMING OF THE FRONT AND THE DEVELOPMENT OF PATCHY DENSE FOG FROM THE TRIANGLE AREA EASTWARD THROUGH THE FROPA. WE UPDATED TO SLOW THE TIMING OF THE COLD FRONTAL PASSAGE THROUGH THE REGION THIS EVENING. THE CURRENT FRONT WAS LOCATED BETWEEN GREENSBORO AND BURLINGTON. THE WIND SHIFT JUST OCCURRED AT KGSO... AND THE DEW POINT FELL 5 DEGREES. THERE IS STILL 20-25 DEGREE SPREAD IN THE DEW POINTS FROM THE NW PIEDMONT TO THE SE PIEDMONT BOUNDED BY THE COLD FRONT. PATCHY FOG... SOME LOCALLY DENSE HAS BEEN DEVELOPING OUT AHEAD OF THE FRONT IN THE RICH MOIST AIR MASS. THIS WILL BE AN ISSUE UNTIL THE WIND SHIFTS AND THE DRIER AIR INVADES. THIS WILL LIKELY OCCUR BETWEEN 01Z-04Z FROM KRDU/KRWI/KFAY... BUT IT MAY BE 06Z DOWN EAST BEFORE THE FRONT MOVES THROUGH. WE WILL ISSUE SPECIAL WEATHER STATEMENTS AS NEEDED TO COVER THE FOG ISSUE/HAZARD. OTHERWISE... CLEARING... MUCH COOLER... AND DRIER WEATHER EXPECTED OVERNIGHT. LOWS 40-50. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... AS OF 245 PM THURSDAY... FOR FRI/FRI NIGHT: COOL AND QUIET WITH LITTLE IN THE WAY OF CLOUD COVER. SURFACE HIGH PRESSURE BUILDS IN FROM THE WEST FRI AND SETTLES OVER THE MIDATLANTIC AND NORTHEAST STATES BY LATE FRI NIGHT... WITH BROAD DRY WSW MID LEVEL FLOW. LOW LEVEL THICKNESSES AND STATISTICAL GUIDANCE SUPPORT HIGHS IN THE UPPER 50S TO MID 60S. WITH THE SURFACE RIDGE AXIS OVERHEAD AND JUST SOME VERY THIN HIGH CLOUDS... EXPECT GOOD RADIATIONAL COOLING... LEADING TO LOWS OF 30-39. -GIH SATURDAY THROUGH SUNDAY... COOL DRY SURFACE HIGH WILL INITIALLY EXTEND ACROSS CENTRAL NC SATURDAY MORNING THEN DRIFT OFFSHORE LATER IN THE DAY. AN UPPER LEVEL DISTURBANCE APPROACHING FROM THE WEST WILL AID TO AMPLIFY THE UPPER LEVEL TROUGH OVER OUR REGION. THIS FEATURE WILL INDUCE AND STRENGTHEN A LOW LEVEL SLY FLOW JUST ABOVE THE SURFACE...INITIATING AN OVERRUNNING SCENARIO. MODEL GUIDANCE OFFERING VARYING DEGREES OF UPGLIDE...WITH THE NAM (AND TO A CERTAIN EXTENT THE ECMWF)...ADVECTING ENOUGH MOISTURE OFF THE ATLANTIC TO RESULT IN WIDESPREAD CLOUDINESS AND AREAS OF LIGHT RAIN. THE GFS REMAINS MAINLY DRY ACROSS THE REGION THROUGH THE PERIOD. SINCE THE BULK OF THE MODEL GUIDANCE HAS BEEN TRENDING WETTER...HAVE BEEFED UP CLOUDINESS LATE SATURDAY THROUGH EARLY SUNDAY. HAVE ALSO EXPANDED THE SLIGHT CHANCE POPS TO ENCOMPASS THE SOUTHERN PIEDMONT SATURDAY EVENING...AND MOST LOCATIONS ALONG AND EAST OF HIGHWAY 1ATE SATURDAY NIGHT-EARLY SUNDAY. IF THE ECMWF-NAM SOLUTION TRENDS VERIFY...MUCH HIGHER POPS WILL BE NEEDED FOR SATURDAY NIGHT INTO SUNDAY....ESPECIALLY AREAS SOUTH AND EAST OF RALEIGH. TEMPS SATURDAY WILL AVERAGE 5-6 DEGREES COOLER THAN NORMAL WITH MOSTLY SUNNY SKIES EARLY GIVING WAY TO INCREASING CLOUDS FROM THE SW IN THE AFTERNOON. TEMPS SATURDAY NIGHT INTO SUNDAY DEPENDENT UPON EXTENT OF CLOUDINESS AND AREAS OF PRECIP. IF AREAS OF PRECIP MORE PROMINENT THAN CURRENTLY EXPECTED...TEMPS SUNDAY MAY END UP BEING A FEW DEGREES COOLER THAN FORECAST. -WSS && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... AS OF 315 PM THURSDAY... A BROAD UPPER LEVEL TROUGH WITH VARYING DEGREES OF AMPLITUDE WILL REMAIN THE KEY PLAYER IN THE SENSIBLE WEATHER ACROSS THE EASTERN U.S. FOR CENTRAL NC...THIS TYPE OF PATTERN USUALLY SUGGEST BELOW NORMAL TEMPS AND BELOW AVERAGE PRECIP CHANCES. THE BEGINNING OF THE PERIOD WILL START OUT QUITE CHILLY. A HIGHLY AMPLIFIED L/W TROUGH WILL INITIALLY BE OVER THE REGION THEN LIFT NEWD LATE MONDAY INTO TUESDAY. THE NW FLOW ASSOCIATED WITH THIS FEATURE WILL SUPPLY OUR REGION WITH A BATCH OF CHILLY DRY AIR. COLD SENSITIVE VEGETATION THAT HAS SURVIVED OUR INFREQUENT COOL SPELLS THIS FALL MAY BE IN TROUBLE MONDAY MORNING AND MORE SO TUESDAY MORNING AS THE SURFACE HIGH SETTLES OVERHEAD MONDAY INTO EARLY TUESDAY. THIS SET-UP SUGGEST OVERNIGHT TEMPS AS COLD AS THE MID- UPPER 20S...NEAR 30 IN THE SE. THE PARENT SURFACE HIGH WILL TAKE UP RESIDENCE OVER NEW ENGLAND THEN EXTEND SOUTHWARD INTO THE CAROLINAS BY MID WEEK. MEANWHILE HEIGHTS ALOFT WILL BE INCREASING AS THE UPPER TROUGH RELAXES OVER OUR PART OF THE COUNTRY. THUS SHOULD SEE THE START OF THE THANKSGIVING HOLIDAY TRAVEL PERIOD START OUT DRY OVER OUR REGION. TEMPERATURES WILL BE WELL BELOW NORMAL EARLY NEXT WEEK AS AFTERNOON HIGH TEMPS MAY BE AS MUCH AS 10-15 DEGREES COLDER THAN NORMAL. THE SLOWLY MODIFYING AIR MASS SHOULD RESULT IN HIGH TEMPS BY MID WEEK 5- 8 DEGREES BELOW NORMAL. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... AS OF 100 PM THURSDAY... AVIATION CONDITIONS WILL BE MOSTLY ADVERSE FOR THE REST OF THE AFTERNOON. WHILE THE HEAVIEST AND MOST WIDESPREAD RAIN (AND ISOLATED STORMS) HAS MOVED EAST OF THE CENTRAL NC TERMINALS... THE SURFACE COLD FRONT IS STILL ALIGNED ALONG THE MOUNTAINS OF WRN NC... AND THE COMBINATION OF MOIST LOW LEVEL AIR AND GENERALLY LIGHT SURFACE WINDS AHEAD OF THE FRONT WILL CONTINUE TO BRING PERIODS OF MVFR TO IFR CIGS FOR THE NEXT FEW HOURS... ALTHOUGH PERIODS OF VFR CONDITIONS MAY MIX IN FROM TIME TO TIME. CIGS ARE LIKELY TO REBOUND TO PREDOMINANTLY VFR AT INT/GSO AFTER ABOUT 21Z OR 22Z... ALTHOUGH THE THREAT OF MVFR/IFR CIGS WILL NOT SIGNIFICANTLY DIMINISH UNTIL AFTER 23Z AT RDU AND AFTER 02Z AT RWI/FAY... WITH PASSAGE OF THE COLD FRONT. AFTER THIS TIME... WINDS WILL SHIFT AROUND TO MAINLY FROM THE NW THEN FROM THE NORTH OVERNIGHT... AT SPEEDS UNDER 10 KTS. VFR CONDITIONS ARE LIKELY FROM LATER TONIGHT THROUGH THE END OF THE FORECAST PERIOD (18Z FRI) AS HIGH PRESSURE BUILDS IN. LOOKING BEYOND 18Z FRI... HIGH PRESSURE RULES THROUGH SAT... LEADING TO VFR CONDITIONS AND FAIRLY LIGHT WINDS. PASSAGE OF A MOSTLY DRY COLD FRONT LATE SAT NIGHT MAY BRING BRIEF MVFR CIGS. ANOTHER COOL HIGH PRESSURE AREA WILL THEN BUILD IN SUN THROUGH TUE. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...BADGETT SHORT TERM...HARTFIELD/WSS LONG TERM...WSS AVIATION...HARTFIELD
Hazardous weather outlook, Nov 19, 6:15 PM EST, 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 615 PM EST THU NOV 19 2015 NCZ007>011-021>028-038>043-073>078-083>086-088-089-201000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 615 PM EST THU NOV 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS EVENING AND TONIGHT. PATCHY DENSE FOG WILL CONTINUE TO PERSIST AND DEVELOP OVER AREAS FROM THE TRIANGLE AREA SOUTH AND EAST THROUGH THE COASTAL PLAIN THIS EVENING. THE FOG WILL QUICKLY DISPERSE AS THE COLD FRONT PASSES MID TO LATE EVENING. LOCAL VISIBILITIES MAY DROP BELOW 50 YARDS. OTHERWISE... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A HARD FREEZE WILL OCCUR SUNDAY NIGHT AND MONDAY NIGHT WITH WIDESPREAD LOWS IN THE 20S. BADGETT
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 19, 7:32 AM EST | Areal Flood Advisory | RAH | Wake | 3 hr |
| Nov 19, 7:43 AM EST | Special Weather Statement | RAH | Cumberland, Harnett, Hoke, Lee, Moore, Scotland | 62 min |
| Nov 19, 8:05 AM EST | Areal Flood Advisory | RAH | Cumberland, Harnett, Hoke, Johnston, Sampson | 115 min |
| Nov 19, 8:14 AM EST | River Flood Warning | RAH | Anson, Stanly | 21 hr |
| Nov 19, 8:53 AM EST | Flash Flood Warning | RAH | Cumberland | 82 min |
| Nov 19, 9:49 AM EST | Areal Flood Advisory | RAH | Wayne | 116 min |
Nearby
River Flood Warnings in North Carolina, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.